MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-004
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product #1 pi main [pi-2018-0074310-01]; pi assign [pi-2018-0074310-01-01]; pi task [pi-2018-0074310-01-01-001].The 4 mm amplatzer muscular vsd occluder (muscvsd) was received, along with a delivery cable and vise, in the product performance engineering lab, in a shipping container and was decontaminated.The occluder was grossly and microscopically examined and no anomalies were noted on the occluder or end screw.The occluder was attached to and detached from the returned delivery cable with ease, under non-physiological conditions.The functional pitch of the occluder end screw was tested using a go/no go 000-120 uns-2b thread plug gage per drawing 200460-004 ver.A and thread specification 302843 rev.A.The end screw could only turn onto the go thread plug 3 turns, but mated with the no go, turning 5 full rotations.The failure to meet functional pitch specifications while mating with the go/no go thread plug gage requires further investigation.Pi task [pi-2018-0074310-01-01-002].Manufacturing analysis: one (1) amplatzer muscular vsd occluder, reorder number (b)(4) , batch 5440134, was received for further analysis to investigate ¿the failure to meet specifications while testing the end screw with the thread plug gage requires further investigation ¿.The complaint mode was confirmed.The muscular vsd occluder device was examined.The vsd occluder device was observed to have no significant damage to the device, the report from the field is the device and delivery cable would not separate during the procedure.The field event could not be duplicated in the lab, go/no go gages was used to perform a functional check of the female and male end screws.The female end screw was found to have exceeded the maximum functional pitch diameter of.0298 (per drawing 571445-tab) when testing with a no go threaded plug gage.This test indicates a possible interference fit.The shop floor paperwork for the finished assembly vsd muscular occluder, and its device and delivery wire components were reviewed zfin dhr 5440134 (sewing, inspection, packaging); zsmi dhr 5437683 and 5437681 (braid, ctl, laser, forming); zraw records 5241797(receiving/inspection).Per these dhrs, the device and delivery wire batches met all manufacturing requirements and passed all in-process inspections prior to confirmation of the batch and consumption into zfin batch 5440134.Similarly, the zfin batch also met all manufacturing requirements and passed all in-process inspections prior to confirmation of the batch.A review of past amplatzer ncmrs revealed that there were no ncmrs generated for these zsmi, zraw or zfin batches.Per final inspection procedure 380247-004 version j, each vsd muscular occluder device is threaded onto a test wire prior to load force testing.If the device does not thread properly onto the test wire, another wire may be attempted.If the device still does not thread properly, the part is rejected and scrapped.No units of zfin dhr 5440134 were scrapped for the inability to properly thread the end screw to the test wire during processing.Based on this investigation, it has been concluded that the product met all manufacturing requirements prior to shipment, but during further testing at the ppe lab the female end screw was discovered to not meet specification per drawing 571445-tab as a result of the threaded plug go/no go gage testing.The complaint mode was confirmed, a capa has been requested as a result of the end screw not meeting specification.Vsd-musc-004 device and delivery cable sent to science & technology department for further analysis, device received at s&t on (b)(6) 2018.Final report completed (b)(6) 2018.After reviewing the final report from science & technology for request 18-03730 (vsd-musc) there are similarities in the 000-120 end screw thread discrepancies described in capa (b)(4).This appears not to be a specific product issue but a end screw part issue.Will continue to investigate 000-120 end screw discrepancies in capa (b)(4).Go and no-go gage inspections are performed on the #000-120 end screws and associated cables at receiving-inspection per the required sampling plan on the receiving inspections procedure 90189198 and 90236622.These inspections are performed to verify thread engagement with the gage prior to batch acceptance.Since this is a known and assignable risk captured and assessed in the risk documentation, and mitigated with receiving inspection controls, an hhe is not required.The reported event of a failure to release from the delivery cable was confirmed.The cause of the failure to release the device from the delivery system was concluded to be manufacturing related.As a result of this finding, further investigation will be performed through capa (b)(4).An event of inability to release the occluder from the delivery cable was reported.The female end screw of the occluder exceeded the specification for maximum functional pitch diameter, consistent with an interference fit.As a result of this finding, abbott is performing further investigation.  the action recommended is to open a capa for further investigation of an inability to unscrew the device from the delivery cable, per the capa request number listed.Based on this investigation and the results of report 18-03730, it has been concluded that the unit would not detach from the delivery cable due to a manufacturing or design related cause.A capa has been requested to determine root cause and any required corrective actions.Reference the capa request number below.The reported event of a failure to release from the delivery wire was confirmed.The cause of the failure to release the device from the delivery system was concluded to be manufacturing or design related.As a result of this finding, abbott is performing further investigation and will submit a follow up report once the capa investigation is completed.
 
Event or Problem Description
A 4 mm amplatzer muscular vsd occluder (muscvsd) was deployed through a 5f amplatzer torqvue 180 delivery system (dtv180) but would not release from the delivery cable.The muscvsd was retracted back in the sheath and removed from the patient.A second 4 mm muscvsd (lot: 5414451) was successfully implanted using a second 5f dtv180 (lot: 5984524).Patient weight was not provided by the healthcare provider and will not be made available.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8336868
Report Number2135147-2019-00026
Device Sequence Number53645
Product Code MLV
UDI-Device Identifier00811806011783
UDI-Public00811806011783
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number9-VSD-MUSC-004
Device Catalogue Number9-VSD-MUSC-004
Device Lot Number5440134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR